MAUDE Adverse Event Report: NUVASIVE, INC. PCM CERVICAL DISC SYSTEM; PROSTHESIS, INTERVERTEBRAL DISC

NUVASIVE, INC. PCM CERVICAL DISC SYSTEM; PROSTHESIS, INTERVERTEBRAL DISC
Model Number 7680265
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Fall (1848); Failure of Implant (1924)
Date of Event 10/25/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Radiographs were provided and the event was confirmed.The device has been returned and analysis is pending.The patient reported an impact which may be a contributing factor.Review of the device history records indicates all material types, treatments and dimensions were within specification.Labeling review: "risks associated with implants in the spine, including the pcm cervical disc device, are: early or late loosening of the components; disassembly; bending or breakage of any or all of the components; implant migration; malpositioning of the implant; loss of purchase; sizing issues with components; anatomical or technical difficulties." "the patient should be made aware of the limitations of the implant and potential adverse effects of the surgery.The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken, or loose implant components.Note: additional surgery may be necessary to correct some of the adverse effects.".
 
Event or Problem Description
On (b)(6) 2016, a (b)(6)female underwent anterior cervical discectomy and implantation of a prosthetic device.Around 3 months post-operatively, it was reported the patient fell and the caudal portion of the device migrated anteriorly.A revision surgery was performed (b)(6) 2016.The device was explanted and the patient received an acdf.

Brand Name
PCM CERVICAL DISC SYSTEM
Common Device Name
PROSTHESIS, INTERVERTEBRAL DISC
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key6121939
Report Number2031966-2016-00082
Device Sequence Number11045101
Product Code MJO
UDI-Device Identifier00887517081124
UDI-Public00887517081124
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P100012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number7680265
Device Lot NumberSV8405
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2016
Initial Report FDA Received Date11/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age40 YR